MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP

ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP
Model Number 506-00-010
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the shell disassociating from the stem on the humeral side.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the shell disassociated from the stem on the humeral side.The in-vivo length of patient service for the implant was 6 years and 5 months.At the revision only the glenoid head was replaced and supplied by djo surgical.An inquiry to the field agent revealed the socket insert, humeral stem and socket shell were provided by another manufacturer.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the disassociated shell from the stem.There are multiple factors which may cause the event that are outside the control of djo surgical are patient activities, patient weight, excessive range-of-motion, soft tissue impingement, trauma or low bone density.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to shoulder failure and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL 10MM RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6730528
Report Number1644408-2017-00592
Device Sequence Number1372049
Product Code KWS
UDI-Device Identifier00888912024396
UDI-Public(01)00888912024396
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number506-00-010
Device Catalogue Number506-00-010
Device Lot Number816C1022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR